MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFB73, 12X100 KII SH BLD ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFB73, 12X100 KII SH BLD ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFB73
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: intestinal (transversum) resection.Event description: information received via email on (b)(6) 2021 from applied medical representative: just received a call from customer reporting a cfb73 that "lost" the transparent membrane during surgery.The membrane was detected in the abdomen by accident, customer assumes it remained in the abdomen when removing the trocar.Information received from complaint form via email from applied medical representative on 01dec2021: the trocar was used for laparoscopic access during a transversum resection.The incident occurred during insertion of a 10mm retrieval bag through the trocar.After inserting the 10 mm retrieval bag through the trocar, it was noticed that the stick of the retrieval bag was harder to remove through the trocar and stuck to the seal.A clear plastic part of the seal was then found in the abdomen, which had come loose.To retrieve the part, it was cut in half.It was then found that this part was missing from the trocar.According to the or-staff, all tools were used according to the rules and no pressure was exerted on the trocar.There were no changes in health.Because it happened nearly at the end of the procedure there was no replacement or change necessary.A 10mm retrieval bag was in use as well.Type of intervention: because it happened nearly at the end of the procedure there was no replacement or change necessary.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection of the event unit confirmed that the shield, an internal plastic component of the seal, had separated from the seal.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments (such as the stick of the retrieval bag) through the trocar.Applied medical's instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".
 
Event or Problem Description
Procedure performed: intestinal (transversum) resection.Event description: information received via email on (b)(6) 2021 from applied medical representative: just received a call from customer reporting a cfb73 that "lost" the transparent membrane during surgery.The membrane was detected in the abdomen by accident, customer assumes it remained in the abdomen when removing the trocar.Information received from complaint form via email from applied medical representative on (b)(6) 2021: the trocar was used for laparoscopic access during a transversum resection.The incident occurred during insertion of a 10mm retrieval bag through the trocar.After inserting the 10 mm retrieval bag through the trocar, it was noticed that the stick of the retrieval bag was harder to remove through the trocar and stuck to the seal.A clear plastic part of the seal was then found in the abdomen, which had come loose.To retrieve the part, it was cut in half.It was then found that this part was missing from the trocar.According to the or-staff, all tools were used according to the rules and no pressure was exerted on the trocar.There were no changes in health.Because it happened nearly at the end of the procedure there was no replacement or change necessary.A 10mm retrival bag was in use as well.Intervention: because it happened nearly at the end of the procedure there was no replacement or change necessary.Patient status: no patient injury.

Brand Name
CFB73, 12X100 KII SH BLD ADVFIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key12962834
Report Number2027111-2021-00762
Device Sequence Number1728463
Product Code GCJ
UDI-Device Identifier00607915117634
UDI-Public(01)00607915117634(17)240707(30)01(10)1415446
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2024
Device Model NumberCFB73
Device Catalogue Number101473808
Device Lot Number1415446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM RETRIEVAL BAG.
Patient SexUnknown